Alert archive / New York / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 126, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 6, 2021, 5:42 PM EDT for Broome County, Tioga County, New York; Susquehanna County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 6, 2021, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broome County, NY, Tioga County, NY, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 7 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
796 WUUS51 KBGM 062142 SVRBGM NYC007-107-PAC115-062230- /O.NEW.KBGM.SV.W.0126.210706T2142Z-210706T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Binghamton NY 542 PM EDT Tue Jul 6 2021 The National Weather Service in Binghamton has issued a * Severe Thunderstorm Warning for... Southwestern Broome County in central New York... East central Tioga County in central New York... North central Susquehanna County in northeastern Pennsylvania... * Until 630 PM EDT. * At 542 PM EDT, a severe thunderstorm was located near Greater Binghamton Airport, moving southeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Binghamton, Vestal, Johnson City, Endicott, Kirkwood, Conklin, Maine, Nanticoke, Port Dickinson and Hallstead. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4218 7623 4233 7605 4210 7554 4188 7584 TIME...MOT...LOC 2142Z 309DEG 23KT 4221 7605 HAIL...0.75IN WIND...60MPH $$ MDP
2 follow-up statements
493
WWUS51 KBGM 062201
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
601 PM EDT Tue Jul 6 2021
NYC107-062210-
/O.CAN.KBGM.SV.W.0126.000000T0000Z-210706T2230Z/
Tioga NY-
601 PM EDT Tue Jul 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TIOGA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Tioga County. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.
LAT...LON 4208 7610 4219 7602 4222 7588 4210 7554
4188 7584
TIME...MOT...LOC 2200Z 309DEG 23KT 4214 7593
$$
NYC007-PAC115-062230-
/O.CON.KBGM.SV.W.0126.000000T0000Z-210706T2230Z/
Broome NY-Susquehanna PA-
601 PM EDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN BROOME AND NORTH CENTRAL SUSQUEHANNA COUNTIES...
At 600 PM EDT, a severe thunderstorm was located over Johnson City,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Kirkwood, Conklin, Port
Dickinson, Hallstead, Windsor and Great Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 7610 4219 7602 4222 7588 4210 7554
4188 7584
TIME...MOT...LOC 2200Z 309DEG 23KT 4214 7593
HAIL...0.75IN
WIND...60MPH
$$
MDP450
WWUS51 KBGM 062222
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
622 PM EDT Tue Jul 6 2021
NYC007-PAC115-062230-
/O.EXP.KBGM.SV.W.0126.000000T0000Z-210706T2230Z/
Broome NY-Susquehanna PA-
622 PM EDT Tue Jul 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROOME AND NORTH
CENTRAL SUSQUEHANNA COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.
LAT...LON 4208 7610 4219 7602 4222 7588 4210 7554
4188 7584
TIME...MOT...LOC 2220Z 309DEG 23KT 4207 7581
$$
MDPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:43 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 6, 3:43 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 343 PM EDT Tue Jul 6 2021 .SYNOPSIS... Scattered showers and thunderstorms this afternoon, with some storms producing gusty winds and heavy rainfall. Weather will become quiet overnight as storms move out later this evening. Showers and thunderstorms are again possible Wednesday and Thursday. && .NEAR TERM /THROUGH WEDNESDAY/... Strong thunderstorms are moving east through CNY. Behind the main line of thunderstorms, there is not much else popping up behind it other than a couple isolated showers. This line of thunderstorms is has made its way into NEPA as well. These storms will sweep across NEPA over the rest of the afternoon, and possibly into the early evening hours. By the early evening hours, the environment will stabilize, so the severity of any remaining thunderstorm activity should be limited. The overnight hours should be quiet as these storms move out of the area. Afternoon temperatures today will be around the mid 80s across CNY and low 90s in NEPA. With the storms moving through CNY early in the afternoon, many locations may stay in the 70s. While there will be some clearing overnight, temps will remain mild, staying in the 60s. Wednesday is looking to be active with another round of showers and thunderstorms, some of which could be strong. The morning should be fairly quiet, but activity will likely ramp up in the early afternoon. The NAM continues to show fairly high CAPE values of 1500- 2000 J/kg, with some other models also showing values in that range. The highest 0-6km Bulk Shear appears to be north of the Twin Tiers with values of 35-40 kts. Along the Twin Tiers and southward, there is maybe 30 kts at best. High temps are forecasted to be in the mid 80s to low 90s, with 70s expected in north Oneida County. If thunderstorm activity does begin around lunchtime again, then these forecasted highs could be too high. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Low amplitude trough over the western Great lakes will slowly move east on Thursday, as a weak surface low develops along the quasi-stationary front, which will have rippled northward from the previous day/night's convection. The boundary will essentially pivot over the area, and act as a focus for heaviest QPF on Thursday as numerous shortwave disturbances move out ahead of the main upper trough. GFS and other models (along with several ensembles but with varying geographical placement) suggest a secondary QPF max in a band further south and east from the front, apparently associated with upper level divergence in the right entrance region of a jet streak over northern NY and a secondary 50-60 knot jet streak curving from NJ and off Long Island. This is most notable at 200 mb, and appears to be influenced to some extent by the approach of Elsa or her remnants. Otherwise, models continue to favor the more easterly track for Elsa, which keeps the deeper, tropical moisture (PW values 2-2.25 inches) to our east. However, max PW values of 1.65 yo 1.85 inches on Thursday afternoon across central NY and NE PA is still well above average. Still, with 1-3 inches QPF through Friday morning, any risk of flooding will be highly localized and dependent where the max precip band on Thursday happens to intersect areas which receive heavy rainfall from more scattered convection/training today (Tue) and Wednesday. Lowered temperatures considerably from guidance (MOS and NBM) on Thursday given expected cloud cover and steadier precipitation in the area. Friday looks quieter with the remnants of Elsa not far offshore. We'll still have plenty of moisture around, but limited dynamics for lift. Precip threat will be focused over PA where the remnants of our slow-moving front may still be trailing back. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Trough axis will remain across NY/PA on Saturday, but drier low level airmass will be pushing in from the north as surface high pressure builds in over Ontario. Kept the slight chance PoPs in place, with areas south of the PA line slightly favored. Sunday still has the ensembles split on how how far south the drier air can make it in, despite the 12Z GFS trending notably drier. Precip chances look to increase again by late Monday into Tuesday as a trough over the mid-Mississippi valley lifts into the Great Lakes well to our west, then translates eastward across the area late Tuesday into Wednesday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Scattered thunderstorms are moving through CNY, impacting all NY terminals. To cover storms that may pass the terminals, VCTS was added through at least 22z. A TEMPO group for thunderstorms was also added at NY terminals valid beginning at the top of the hour for at least a couple of hours. Storms could produce gusty winds and heavy rainfall if over a terminal. These storms could reduce visibility. A TEMPO group was also added for AVP for as well, but starting a few hours from now. All storm activity should be done by this evening. Otherwise VFR conditions will be expected during this period. Winds will become light this evening and overnight as the weather quiets down. Winds become gusty at BGM, ELM, and ITH tomorrow afternoon. There could be some patchy fog tomorrow morning, mainly ELM, but confidence was too low to include at this time. Outlook... Wednesday afternoon through Friday...Daily showers and thunderstorms possible with associated intermittent restrictions, especially Thursday afternoon-evening. Friday night through Saturday...Mainly VFR; small chance of a shower/brief restriction. Sunday...Mainly VFR; slight chance for showers/thunderstorms and associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BTL SHORT TERM...MPH LONG TERM...MPH AVIATION...BTL
Hazardous weather outlook, Jul 6, 4:16 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 416 PM EDT Tue Jul 6 2021 NYZ056-057-062-PAZ039-040-043-044-047-048-072-072030- Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 416 PM EDT Tue Jul 6 2021 ...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms will be possible both Wednesday and Thursday, especially during the afternoon and early evening hours. Some storms could produce damaging winds and very heavy downpours. The risk for flooding will increase Thursday, as tropical moisture potentially moves into NY and PA. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022>025-036-037-044>046-055-PAZ038-072030- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Bradford- 416 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. A few isolated thunderstorms will remain possible this afternoon and evening, but the risk of severe thunderstorms has diminished. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms will be possible both Wednesday and Thursday, especially during the afternoon and early evening hours. Some storms could produce damaging winds and very heavy downpours. The risk for flooding will increase Thursday, as tropical moisture potentially moves into NY and PA. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Jul 6, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
517 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 NW VANDLING 41.64N 75.48W
07/06/2021 LACKAWANNA PA TRAINED SPOTTER
TREE DOWN ON MAIN STREET WITH WIRES TAKEN
DOWN WITH IT, TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 6, 5:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
518 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 NE FORRESTBURG 41.57N 74.73W
07/06/2021 SULLIVAN NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES AND WIRES DOWN.
&&
BJGLocal storm report, Jul 6, 5:19 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 WNW SWAN LAKE 41.75N 74.81W
07/06/2021 SULLIVAN NY 911 CALL CENTER
TREE AND WIRES DOWN. TIME ESTIMATED BY
RADAR.
&&
JTCLocal storm report, Jul 6, 5:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG WILLOW CREEK 42.52N 76.59W
07/06/2021 TOMPKINS NY LAW ENFORCEMENT
TREE DOWN ON KRAFT RD, TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jul 6, 5:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
525 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 1 NE HARFORD 42.44N 76.22W
07/06/2021 CORTLAND NY LAW ENFORCEMENT
TREE DOWN ON OWEGO HILL RD, TIME ESTIMATED
FROM RADAR.
&&Local storm report, Jul 6, 5:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
529 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 2 SW ITHACA 42.43N 76.53W
07/06/2021 TOMPKINS NY LAW ENFORCEMENT
TREE DOWN NEAR CEMETERY.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:22 PM EDT | Special Weather Statement | BGM | Oneida | 23 min |
| Jul 5, 10:37 PM EDT | Special Weather Statement | BGM | Onondaga | 23 min |
| Jul 5, 10:38 PM EDT | Special Weather Statement | BGM | Oneida | 37 min |
| Jul 5, 11:02 PM EDT | Special Weather Statement | BGM | Madison | 43 min |
| Jul 5, 11:35 PM EDT | Special Weather Statement | BGM | Oneida | 10 min |
| Jul 5, 11:47 PM EDT | Special Weather Statement | BGM | Otsego | 28 min |
| Jul 6, 12:08 AM EDT | Special Weather Statement | BGM | Otsego | 37 min |
| Jul 6, 2:07 AM EDT | Special Weather Statement | BGM | Oneida | 38 min |
| Jul 6, 2:47 AM EDT | Special Weather Statement | BGM | Oneida | 28 min |
| Jul 6, 3:20 AM EDT | Special Weather Statement | BGM | Oneida | 55 min |
| Jul 6, 6:11 AM EDT | Special Weather Statement | BGM | Tompkins, Yates | 49 min |
| Jul 6, 11:55 AM EDT | Special Weather Statement | BGM | Onondaga | 50 min |
| Jul 6, 12:53 PM EDT | Special Weather Statement | BGM | Broome | 52 min |
| Jul 6, 12:59 PM EDT | Special Weather Statement | BGM | Madison, Oneida | 46 min |
| Jul 6, 1:05 PM EDT | Special Weather Statement | BGM | Onondaga | 40 min |
| Jul 6, 1:19 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Tompkins | 26 min |
| Jul 6, 1:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 38 min |
| Jul 6, 1:28 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 32 min |
| Jul 6, 1:33 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 27 min |
| Jul 6, 1:42 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chenango, Cortland, Onondaga, Tompkins | 33 min |
| Jul 6, 1:49 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Otsego, Sullivan | 41 min |
| Jul 6, 1:53 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 21 min |
| Jul 6, 1:56 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 34 min |
| Jul 6, 2:00 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 45 min |
| Jul 6, 2:06 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 21 min |
| Jul 6, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Tioga, Tompkins | 34 min |
| Jul 6, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 31 min |
| Jul 6, 2:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 35 min |
| Jul 6, 2:30 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 30 min |
| Jul 6, 2:39 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga | 36 min |
| Jul 6, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 46 min |
| Jul 6, 3:00 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 45 min |
| Jul 6, 3:08 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga | 37 min |
| Jul 6, 3:35 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 84 min |
| Jul 6, 3:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Sullivan | 63 min |
| Jul 6, 3:45 PM EDT | Special Weather Statement | BGM | Schoharie | 30 min |
| Jul 6, 4:01 PM EDT | Special Weather Statement | BGM | Tompkins | 29 min |
| Jul 6, 4:41 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 49 min |
| Jul 6, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Tioga, Tompkins | 30 min |
| Jul 6, 4:52 PM EDT | Areal Flood Advisory | BGM | Tompkins | 77 min |
| Jul 6, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 34 min |
| Jul 6, 3:23 PM EDT | Special Weather Statement | BGM | Luzerne, Wyoming | 52 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wyoming | 47 min |
| Jul 6, 4:06 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2021Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.